question-icon

What causes irregular vaginal bleeding post Mirena removal?

default
Posted on Mon, 1 Jun 2015
Question: I got off the mirena on 4/11 and got what i thought was my period on 4/30 but today im bleeding again lightly and my period isnt due for 18 days. Is this normal
doctor
Answered by Dr. Ramadevi Wani (47 minutes later)
Brief Answer:
yes this is normal in the first month after removal.

Detailed Answer:
Hi,
Welcome to Healthcare Magic.
I am Dr Ramadevi Wani. I will be answering your concerns today.
How were your period cycles before Mirena insertion? Once Mirena is removed your menstrual cycles follow the previous original pattern (that was there before Mirena insertion).
Some women do experience irregular bleeding in the first 1-2 months and this is normal. It usually settles. But if the irregular bleeding persists after 2 months, you need to consult your doctor to find out if there is any other cause for such bleeding.
I hope this helps.
If you have any further queries, do write to me. I will be happy to answer.

Above answer was peer-reviewed by : Dr. Vinay Bhardwaj
doctor
default
Follow up: Dr. Ramadevi Wani (3 hours later)
Thank u this does help a lot i was on it for two weeks before i got off
doctor
Answered by Dr. Ramadevi Wani (7 hours later)
Brief Answer:
Your periods should settle down in a months time.

Detailed Answer:
Hi,
Welcome back.

Since you were on Mirena for a very short period, your periods should settle down in a months time. If the irregularity persists in XXXXXXX also, then you need to consult your doctor.

If you have any further queries, do write to me. I will be happy to answer.
With best wishes,
Dr Rama
Above answer was peer-reviewed by : Dr. Prasad
doctor
default
Follow up: Dr. Ramadevi Wani (5 hours later)
Thank you! This feels more like a period than my real one did. Im cramping and everything.
doctor
Answered by Dr. Ramadevi Wani (2 hours later)
Brief Answer:
Probably this is your period.

Detailed Answer:
Hi.
Welcome back.
Since you have cramps, probably this is your period.

You should expect your next period around this time in XXXXXXX
If you have any further concerns, I am happy to answer.
With best wishes,
Dr Rama
Above answer was peer-reviewed by : Dr. Vaishalee Punj
doctor
Answered by
Dr.
Dr. Ramadevi Wani

OBGYN

Practicing since :1985

Answered : 1446 Questions

premium_optimized

The User accepted the expert's answer

Share on
What causes irregular vaginal bleeding post Mirena removal?

Brief Answer: yes this is normal in the first month after removal. Detailed Answer: Hi, Welcome to Healthcare Magic. I am Dr Ramadevi Wani. I will be answering your concerns today. How were your period cycles before Mirena insertion? Once Mirena is removed your menstrual cycles follow the previous original pattern (that was there before Mirena insertion). Some women do experience irregular bleeding in the first 1-2 months and this is normal. It usually settles. But if the irregular bleeding persists after 2 months, you need to consult your doctor to find out if there is any other cause for such bleeding. I hope this helps. If you have any further queries, do write to me. I will be happy to answer.